Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 66, NWS Blacksburg, VA

June 16, 2014Yadkin County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 16, 2014, 4:49 PM EDT for Yadkin County, North Carolina. It was in force for 26 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2014, 4:49 PM EDT (20:49 UTC)
Expired
Jun 16, 2014, 5:15 PM EDT
In force
26 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Yadkin County, NC

The radar

The Roanoke radar (KFCX), 112 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 4:56 PM EDTHAIL 0.5Yadkinville, NCTWO PERIODS OF PEA TO DIME SIZE HAIL ALONG WITH 1.33 INCHES OF RAIN IN 35 MINUES. REPORT VIA FACEBOOK.
Jun 16, 5:15 PM EDTHAIL 1.255 Sw Yadkinville, NCHALF DOLLAR SIZE HAIL ON BETHEL CHURCH ROAD. HAIL LASTED ABOUT 10 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 704 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
704 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1008 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

660 
WUUS51 KRNK 162049
SVRRNK
NCC197-162115-
/O.NEW.KRNK.SV.W.0066.140616T2049Z-140616T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
449 PM EDT MON JUN 16 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...

* UNTIL 515 PM EDT

* AT 449 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LONE
  HICKORY...MOVING SOUTHWEST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  YADKINVILLE...
  BUCK SHOALS...
  BROOKS CROSSROADS...
  SHACKTOWN...
  AND LONE HICKORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3605 8079 3607 8088 3620 8074 3609 8053
      3605 8056
TIME...MOT...LOC 2049Z 031DEG 7KT 3608 8071 

HAIL...1.00IN
WIND...60MPH

$$

PH
2 follow-up statements
444 
WWUS51 KRNK 162100
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
500 PM EDT MON JUN 16 2014

NCC197-162115-
/O.CON.KRNK.SV.W.0066.000000T0000Z-140616T2115Z/
YADKIN NC-
500 PM EDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHWESTERN YADKIN COUNTY...

AT 500 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BUCK SHOALS...
AND IS NEARLY STATIONARY.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
YADKINVILLE...
BUCK SHOALS...
BROOKS CROSSROADS...
SHACKTOWN...
AND LONE HICKORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3605 8079 3607 8088 3620 8074 3609 8053
      3605 8056
TIME...MOT...LOC 2100Z 034DEG 4KT 3609 8083 

HAIL...1.00IN
WIND...60MPH

$$

PH
625 
WWUS51 KRNK 162116
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
516 PM EDT MON JUN 16 2014

NCC197-162124-
/O.EXP.KRNK.SV.W.0066.000000T0000Z-140616T2115Z/
YADKIN NC-
516 PM EDT MON JUN 16 2014

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHWESTERN YADKIN COUNTY WILL EXPIRE AT 515 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED SLIGHTLY AND MOVED 
SOUTH OUT OF THE COUNTY. THEREFORE THE WARNING WILL BE ALLOWED TO 
EXPIRE.  HOWEVER SMALL HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL 
POSSIBLE WITH THIS THUNDERSTORM.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3605 8079 3607 8088 3620 8074 3609 8053
      3605 8056
TIME...MOT...LOC 2113Z 031DEG 7KT 3609 8083 

$$

PH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:34 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 16, 3:34 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
334 PM EDT MON JUN 16 2014

.SYNOPSIS...
HIGH PRESSURE ALOFT WILL LINGER OVER THE REGION INTO THURSDAY
BEFORE BEING SUPPRESSED SOUTHWARD AS A UPPER TROUGH HEADS EAST
TOWARD THE GREAT LAKES BY THE WEEKEND. TYPICAL SUMMER WEATHER
TURNS TO MORE ACTIVE WEATHER BY WEEKS END.

&&

.NEAR TERM /THROUGH TUESDAY/...
AS OF 320 PM EDT MONDAY...

CONVECTION FIRING ALONG A WEAK SHORTWAVE ALOFT WITH INSTABILITY
HIGHER EAST OF THE BLUE RIDGE. DCAPES ARE PUSHING 1000-1500 J/KG SO
WET MICROBURSTS AND MARGINALLY SVR HAIL ARE POTENTIALS WITH SOME
OF THESE STORMS. WEAK FLOW WILL CAUSE HEAVY RAINERS AS WELL AND
WILL SEE LOCALIZED FLOODING POTENTIAL. SO...FOR NOW WILL BE HAVING
ISOLATED TO SCATTERED COVERAGE OVER MOST OF THE CWA THRU EARLY
EVENING BEFORE LOSS OF HEATING AND ANY UPPER WEAK SUPPORT
SUBSIDES.

WILL SEE SOMETHING SIMILAR TOMORROW AS 5H HIGH SITUATES ITSELF
OVER THE TN VALLEY...WITH EMBEDDED WEAK WAVE MOVING SE ACROSS THE
CENTRAL APPALACHIANS IN THE AFTERNOON. WEAK FLOW AGAIN WILL LEAD
TO HEAVY RAINERS...AND ISOLATED STRONG TO SVR STORMS.

OTHER THAN THAT WILL CONTINUE TO SEE WARM MUGGY CONDITIONS AT NIGHT
WITH FOG FORMING IN THE VALLEYS AND WHERE IT RAINED IN THE EARLY
EVENING.

TUESDAY SHOULD BE SIMILAR TO TODAY IN TERMS OF HIGH TEMPS...RUNNING
FROM THE LOWER TO MID 80S WEST...SOME UPPER 80S NEW RIVER VALLEY AND
MTN EMPIRE TO LOWER 90S EAST...AND ROANOKE.
&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
AS OF 230 PM EDT MONDAY...

TYPICAL SUMMERTIME PATTERN IN STORE FOR THE TUESDAY NIGHT AND
WEDNESDAY PORTION OF THE FORECAST. SURFACE HIGH PRESSURE WILL BE
CENTERED EAST OF THE COASTS OF THE CAROLINAS. AN UPPER LEVEL HIGH
AND AN 850 MB HIGH WILL BE VERTICALLY STACKED AND CENTERED OVER
TENNESSEE. LOW LEVEL FLOW WILL INCREASE FROM SOUTHWEST THEN WEST ON
THE NORTH SIDE OF THE 850 MB HIGH.

WHILE NOT THE MOST DIRECT ROUTE...GULF OF MEXICO MOISTURE WILL BE
REACHING THE AREA VIA KENTUCKY AFTER A CLOCKWISE TRIP AROUND THE 850
MB HIGH WITH ITS ORIGINS NEAR THE MOUTH OF THE MISSISSIPPI RIVER.
THE MOISTURE COMBINED WITH DAYTIME HEATING AND THE BEST CAPPING
INVERSION WEST OF THE AREA WILL YIELD DAYTIME AND EARLY EVENING
SHOWERS AND STORMS TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.

BY THURSDAY...AN UPPER LEVEL TROUGH MOVING INTO NEW ENGLAND WILL
SEND A BACKDOOR FRONT TOWARD AREA AND ADD GREATER DYNAMICS TO THE
REGION FOR BETTER COVERAGE OF SHOWERS AND STORMS. THIS FEATURE WILL
ALSO ALLOW THE UPPER RIDGE TO SINK FARTHER SOUTH TOWARD THE GULF
COAST...SO THERE WILL BE EVEN LESS OF AN IMPACT OF ANY CAPPING
INVERSION.

TEMPERATURES THROUGH THE TIME PERIOD WILL REMAIN ABOVE NORMAL.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 1230 PM EDT MONDAY...

MEDIUM RANGE FORECAST CONTINUES TO LOOK ACTIVE AS UPPER RIDGE
FLATTENS WHILE TROUGH MOVES ACROSS THE NRN TIER OF STATES INTO THE
GREAT LAKES BY THE END OF THE PERIOD. STAYING CLOSE TO WHAT WE
FORECASTED YESTERDAY IN TERMS OF KEEPING POPS IN THE CHANCE
RANGE...DUE TO TIMING OF INDIVIDUAL IMPULSES RACING ALONG THE SRN
EDGE OF THE WESTERLIES. ALL IN ALL EVEN THOUGH WILL HAVE POPS NO
HIGHER THAN 50-55...STILL CONFIDENCE IS HIGH THAT AT LEAST MOST OF
THE FORECAST AREA WILL SEE MEASURABLE RAINFALL DURING THIS TIME.

WILL BE CONCERNED WITH MESOSCALE CONVECTIVE SYSTEMS AND TRAINING
ALONG THE SRN EDGE OF THE WESTERLIES...AND POTENTIAL FOR FLASH
FLOODING IF IT TRACKS OVER THE SAME SPOT. STILL TOO EARLY TO MENTION
IN THE HWO...BUT BEARS WATCHING. AS THE AIRMASS HEATS UP PRIOR TO
THIS...PLENTY OF FUEL TO ADD TO THE PROVERBIAL FIRE ONCE CONVECTION
TAKES PLACE...AND WOULD NOT BE SURPRISED AT LEAST FRI-SAT TO SEE
SOME SVR STORM THREAT WITH DAMAGING WINDS. CURRENTLY SPC
HIGHLIGHTING LOW PREDICTABILITY GIVEN LACK OF SHEAR AND TIMING OF
THE WAVES.

MODELS DIFFER OVER THE WEEKEND INTO MONDAY WITH THE 00Z ECMWF FASTER
NOW WITH FROPA AND SHORTWAVE DIGGING INTO THE EAST BY MONDAY. THIS
MODEL HAS BEEN SHOWING INCONSISTENCY SO WILL LEAN TOWARD 00Z GFS/06Z
GFS AND WPC FORECAST. THIS WILL KEEP OUR AREA ON THE SOUTH SIDE OF
THE FRONT AND KEEP US IN A STICKY AIRMASS. TEMPS WILL BE STAYING
ABOVE NORMAL...ALTHOUGH BLOWOFF FROM CONVECTION UPSTREAM AND STORMS
OVERHEAD CAN HINDER THE HEAT. OVERNIGHT WILL BE MUGGY WITH LOWS IN
THE 60S...NEAR 70 SOUTHEAST.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
AS OF 1240 PM EDT MONDAY...

MADE ADJUSTMENTS TO THIS FORECAST IN TERMS OF CONVECTION. ISOLATED
SHRA/TSRA FORMING ALONG AND WEST OF THE BLUE RIDGE ATTM...WILL
DRIFT EAST INTO THE FOOTHILLS AND PIEDMONT THRU THIS AFTERNOON.
ATTM WE WILL HAVE VCTS AT BCB GIVEN THAT A FEW ECHOES ARE NOT FAR
FROM BCB ALTHOUGH THEY ARE NOT PRODUCING CLOUD TO GROUND LIGHTNING
YET. THINK THE THREAT LEAVES BCB BY 19Z...AND STAYS SOUTH AND EAST
OF ROANOKE TO KEEP THUNDER OUT ALTHOUGH WILL HAVE VCSH THERE FOR A
COUPLE HOURS.

DANVILLE ACTUALLY LOOKS MORE FAVORABLE PER MESOANALYSIS/RADAR
TRENDS AND HIGH-RES MODELS TO SEE CONVECTION NEARBY BY 20Z...AND
HAVE VCTS IN FOR NOW. THE WESTERN CWA APPEARS TO STAY OUT OF THE
SHRA/TSRA THIS AFTERNOON THOUGH COULD SEE SOME ARRIVING AFTER
00Z..BUT TOO FAR AWAY TO HAVE IN THE TAFS AS MODELS SHOWING
WEAKENING TREND BY THEN.

OUTSIDE OF ANY SHOWERS ANTICIPATE VFR CONDITIONS WITH SCT-BKN CU
IN THE 4-6KFT RANGE.

THIS EVENING CU WILL DISSIPATE LEAVING BEHIND A LITTLE CIRRUS.

FOG SHOULD FORM IN THE VALLEYS AND RURAL AREAS OVERNIGHT WHICH
SHOULD AFFECT ALL BUT BLF/ROA. THINK LWB SHOULD DROP TO LIFR WITH
BCB AND POTENTIALLY LYH/DAN DROPPING BELOW 3SM.

ANY FOG CLEARS AFTER 13Z TUESDAY...LEAVING PRACTICALLY A REPEAT OF
TODAY...WITH ISOLATED/SCATTERED SHRA/TSRA IN THE AFTERNOON.

EXTENDED AVIATION DISCUSSION...

TYPICAL SUMMERTIME PATTERN WILL PERSIST THROUGH MUCH OF THE
UPCOMING WEEK WITH AN EVER-INCREASING THREAT FOR DIURNALLY-DRIVEN
CONVECTION. LATE NIGHT AND EARLY MORNING MVFR BR TO LOCALLY LIFR
FG WILL ALSO BE ON THE INCREASE...ESPECIALLY IN AREAS FOLLOWING
EVENING CONVECTION.

BEST DAILY FLIGHT CONDITIONS WILL LIKELY BE IN THE MID TO LATE
MORNING AFTER FOG/LOW CLOUDS BURN OFF/LIFT...AND BEFORE AFTERNOON
CONVECTION REDEVELOPS.

THE LATTER HALF OF THE WEEK CONTINUES TO OFFER THE BEST CHANCE
FOR WIDESPREAD ORGANIZED CONVECTION AS A FRONTAL BOUNDARY
APPROACHES AND THEN STALLS OVER/NEAR THE AREA. THIS WILL PRESENT
AN INCREASING THREAT FOR ASSOCIATED FLIGHT RESTRICTIONS.

&&

.CLIMATE...
LOCATIONS      RECORDS

ROANOKE        96/1957
LYNCHBURG      96/1897
DANVILLE       98/1988
BLACKSBURG     88/1994
BLUEFIELD      87/1994
LEWISBURG      87/1994

&&

.EQUIPMENT...
THE NOAA WEATHER RADIO TRANSMITTER AT MOUNT JEFFERSON IS NOT
BROADCASTING. THIS IS STATION WNG588 ON A FREQUENCY OF 162.525
MHZ. TECHNICIANS HAVE BEEN NOTIFIED AND IT IS UNKNOWN WHEN IT WILL
BE FIXED...BUT EARLY ESTIMATES INDICATED BY TUESDAY AFTERNOON.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...WP
NEAR TERM...WP
SHORT TERM...DS
LONG TERM...WP
AVIATION...JH/WERT/WP
CLIMATE...WP
EQUIPMENT...WP
Hazardous weather outlook, Jun 16, 3:43 PM EDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
343 PM EDT MON JUN 16 2014

NCZ003>006-019-020-VAZ032>035-043>047-058-059-171945-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
343 PM EDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW STORMS THIS AFTERNOON INTO EARLY EVENING MAY BECOME SEVERE
WITH DAMAGING WIND GUSTS AND LARGE HAIL. THERE IS ALSO A THREAT OF
ISOLATED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE A THREAT OF STORMS EACH DAY THIS WEEK...INCREASING
IN COVERAGE BY FRIDAY. EACH DAY...THERE WILL BE A THREAT OF A
STRONG TO SEVERE STORM...ALONG WITH ISOLATED FLASH FLOOD
POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-171945-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER-
343 PM EDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE A THREAT OF STORMS EACH DAY THIS WEEK...INCREASING
IN COVERAGE BY FRIDAY. EACH DAY...THERE WILL BE A THREAT OF A
STRONG TO SEVERE STORM...ALONG WITH ISOLATED FLASH FLOOD
POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 16, 4:21 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT MON JUN 16 2014

NCZ020-162045-
YADKIN NC-
421 PM EDT MON JUN 16 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CENTRAL YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...

* UNTIL 445 PM EDT

* AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR YADKINVILLE...MOVING TO THE EAST AT 5
  MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  YADKINVILLE...
  AND SHACKTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3611 8071 3617 8071 3622 8055 3605 8056
TIME...MOT...LOC 2018Z 268DEG 5KT 3614 8068

PH
Local storm report, Jun 16, 4:24 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
424 PM EDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             4 N SYDNORSVILLE        36.92N 79.83W
06/16/2014  E1.00 INCH       FRANKLIN           VA   911 CALL CENTER

            NICKEL TO QUARTER SIZE HAIL BETWEEN SONTAG SCHOOL AND
            MITCHELLS STORE... ROUTE 619. HAIL LASTED FOR ABOUT 15
            MINUTES.

&&

11
Local storm report, Jun 16, 4:34 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
434 PM EDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             STUART                  36.63N 80.28W
06/16/2014  E0.88 INCH       PATRICK            VA   BROADCAST MEDIA

            NICKEL SIZE HAIL REPORTED BY WHEO RADIO FIA FACEBOOK

&&

MBS
Special weather statement, Jun 16, 4:39 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
439 PM EDT MON JUN 16 2014

VAZ044-162115-
PITTSYLVANIA VA-
439 PM EDT MON JUN 16 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTH CENTRAL PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 515 PM EDT

* AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR DRY FORK...MOVING TO THE EAST AT 15 MPH.

* PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  BLAIRS...
  KEELING...
  AND DRY FORK.

LAT...LON 3667 7949 3680 7946 3682 7928 3663 7929
TIME...MOT...LOC 2035Z 278DEG 14KT 3674 7943

PH
Local storm report, Jun 16, 4:43 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
443 PM EDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     4 WNW ARARAT            36.62N 80.58W
06/16/2014                   PATRICK            VA   TRAINED SPOTTER

            ONE TREE DOWN ALONG WILLIS GAP RD.

&&

WHP
Special weather statement, Jun 16, 4:47 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
447 PM EDT MON JUN 16 2014

NCZ020-162145-
YADKIN NC-
447 PM EDT MON JUN 16 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHWESTERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...

* UNTIL 545 PM EDT

* AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR LONE HICKORY...MOVING TO THE SOUTHWEST
  AT 5 MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  YADKINVILLE...
  LONE HICKORY...
  COURTNEY...
  BUCK SHOALS...
  AND BROOKS CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3607 8087 3619 8075 3609 8056 3605 8061
TIME...MOT...LOC 2043Z 33DEG 5KT 3609 8071

PH

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 2:17 PM EDTSpecial Weather StatementRNKSurry58 min
Jun 16, 2:23 PM EDTSpecial Weather StatementRNKWilkes52 min
Jun 16, 2:36 PM EDTSpecial Weather StatementRNKSurry24 min
Jun 16, 2:42 PM EDTSevere Thunderstorm WarningRNKStokes48 min
Jun 16, 3:34 PM EDTSevere Thunderstorm WarningRNKSurry26 min
Jun 16, 4:21 PM EDTSpecial Weather StatementRNKYadkin24 min
Jun 16, 4:47 PM EDTSpecial Weather StatementRNKYadkin58 min
Jun 16, 5:25 PM EDTAreal Flood AdvisoryRNKYadkin4 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.